Alert archive / California / Wind Advisories in 2007

Wind Advisory 4, NWS Medford, OR

April 20, 2007Siskiyou County, California

NWS Medford, OR issued this wind advisory at Apr 20, 2007, 2:42 PM PDT for Siskiyou County, California. It took effect at Apr 21, 2007, 12:00 PM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 20, 2007, 2:42 PM PDT (21:42 UTC)
In effect from
Apr 21, 2007, 12:00 PM PDT
Expired
Apr 21, 2007, 10:52 PM PDT
In force
11 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 202142
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
242 PM PDT FRI APR 20 2007

CAZ081-210545-
/O.NEW.KMFR.WI.Y.0004.070421T2200Z-070422T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
242 PM PDT FRI APR 20 2007

...WIND ADVISORY IN EFFECT FROM 3 PM TO 11 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM TO 11 PM PDT SATURDAY. 

A STRONG COLD FRONT WILL MOVE INLAND SATURDAY EVENING. STRONG
SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED AHEAD OF THE FRONT SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS ARE
EXPECTED TO DECREASE BEHIND THE FRONT LATE SATURDAY EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CC
5 follow-up statements
000 
WWUS76 KMFR 210459
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
959 PM PDT FRI APR 20 2007

CAZ081-211300-
/O.CON.KMFR.WI.Y.0004.070421T2200Z-070422T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
959 PM PDT FRI APR 20 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TO 11 PM PDT
SATURDAY. 

A STRONG COLD FRONT WILL MOVE INLAND SATURDAY EVENING. STRONG
SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED AHEAD OF THE FRONT SATURDAY AFTERNOON THROUGH SATURDAY
EVENING. STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS ARE
EXPECTED TO DECREASE BEHIND THE FRONT LATE SATURDAY EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
FB
000 
WWUS76 KMFR 210957
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
257 AM PDT SAT APR 21 2007

CAZ081-211800-
/O.EXT.KMFR.WI.Y.0004.070421T1900Z-070422T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
257 AM PDT SAT APR 21 2007

...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS
EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING. 

A STRONG COLD FRONT WILL MOVE INLAND SATURDAY EVENING. STRONG
SOUTHEASTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED AHEAD OF THE FRONT SHORTLY THIS AFTERNOON THROUGH THIS 
EVENING. STRONGEST WINDS ARE EXPECTED NEAR WEED. WINDS ARE
EXPECTED TO DECREASE BEHIND THE FRONT LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
FB
000 
WWUS76 KMFR 211743
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1043 AM PDT SAT APR 21 2007

CAZ081-220145-
/O.CON.KMFR.WI.Y.0004.070421T1900Z-070422T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1043 AM PDT SAT APR 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

A STRONG COLD FRONT WILL MOVE INLAND THIS EVENING. STRONG
SOUTHEASTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED AHEAD OF THE FRONT SHORTLY THIS AFTERNOON THROUGH THIS
EVENING. STRONGEST WINDS ARE EXPECTED NEAR WEED. THE WIND AT WEED
AT 10 AM WAS GUSTING TO 34 MPH. WINDS ARE EXPECTED TO DECREASE
BEHIND THE FRONT LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

LOVEGROVE
000 
WWUS76 KMFR 212133
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
233 PM PDT SAT APR 21 2007

CAZ081-220545-
/O.CON.KMFR.WI.Y.0004.000000T0000Z-070422T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
233 PM PDT SAT APR 21 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

A STRONG COLD FRONT WILL MOVE INLAND THIS EVENING. STRONG
SOUTHEASTERLY WINDS OF 30 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE
EXPECTED AHEAD OF THE FRONT THROUGH THIS EVENING. STRONGEST WINDS
ARE EXPECTED NEAR WEED. WINDS ARE EXPECTED TO DECREASE BEHIND THE
FRONT LATE THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KMFR 220552
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1052 PM PDT SAT APR 21 2007

CAZ081-220700-
/O.CAN.KMFR.WI.Y.0004.000000T0000Z-070422T0600Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1052 PM PDT SAT APR 21 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

SUSTAINED WINDS IN THE SHASTA VALLEY HAVE DECREASED BELOW 30 MPH.
HOWEVER GUSTY WINDS WILL CONTINUE UNTIL MIDNIGHT WITH OCCASIONAL
GUSTS TO 40 MPH. WINDS WILL SHIFT TO WESTERLY WITH SPEED
DECREASING TO 20 MPH AFTER MIDNIGHT AS THE COLD FRONT MOVES EAST
OF THE SHASTA VALLEY.

PLEASE CONTINUE TO USE CAUTION IF YOU ARE DRIVING A HIGH PROFILE
VEHICLE AS GUSTY SOUTH WINDS WILL CONTINUE FOR A FEW MORE HOURS.

$$
FB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Apr 20, 8:55 AM PDT, 5 hours 47 minutes earlier.

Area forecast discussion, Apr 20, 8:55 AM PDT, 5 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PDT FRI APR 20 2007

.DISCUSSION...A CLOSED LOW TO THE SOUTH OVER CENTRAL CALIFORNIA WILL
PUSH SOUTHEAST TODAY AND A WEAK TROUGH WILL REMAIN JUST TO THE
NORTH...THEN RIDGING BUILDS OVER THE AREA TONIGHT AHEAD OF A COLD
FRONT FORECAST INTO THE AREA SATURDAY. VISIBLE SATELLITE IMAGERY
THIS MORNING SHOWS LOW CLOUDS AND FOG OVER THE VALLEYS WEST OF THE
CASCADES AND OVER PORTIONS OF THE EASTERN VALLEYS...MAINLY IN THE
KLAMATH BASIN AND NEAR ALTURAS. EXPECT FOG AND CLOUDS TO GRADUALLY
CLEAR THIS MORNING WITH SKIES BECOMING MOSTLY CLEAR. THEN A
RELATIVELY STRONG FRONTAL SYSTEM MOVES TOWARDS THE COAST THIS
EVENING AND TONIGHT ...ALLOWING MID AND HIGH CLOUDS TO MOVE INTO THE
FORECAST AREA.  BEGINNING SATURDAY MORNING...EXPECT PRECIPITATION TO
SPREAD INLAND DURING THE MORNING AND AFTERNOON AND CONTINUING
THROUGH THE EVENING BEFORE BECOMING SHOWERY OVERNIGHT INTO SUNDAY.
SOME MODERATE TO HEAVY PRECIPITATION IS EXPECTED OVER THE
COAST...ESPECIALLY THE COASTAL MOUNTAINS...AND INLAND OVER THE
HIGHER TERRAIN FROM THE CASCADES WESTWARD. SOUTHERLY WINDS ARE
EXPECTED TO INCREASE ALONG THE COAST WITH BREEZY TO WINDY CONDITIONS
SATURDAY AFTERNOON...THEN WINDS DECREASE BEHIND THE FRONTAL PASSAGE
SATURDAY EVENING.

LATE SUNDAY...AS THE LOW EXITS THE REGION...MODELS INDICATE SHOWERS
DIMINISHING WITH AN UPPER RIDGE BUILDING OFFSHORE THEN AS THE RIDVE
MOVES OVER THE AREA MONDAY THIS WILL BRING DRIER AND WARMER
CONDITIONS TO OUR AREA.

&&

.AVIATION...ALONG THE COAST...VFR TODAY INTO TONIGHT. INLAND...VFR
EXCEPT FOR AREAS OF IFR AND MVFR IN LOW CLOUDS AND FOG OVER THE
INLAND VALLEY LOCATIONS INCLUDING THE UMPQUA...ROGUE
RIVER...ILLINOIS VALLEY...KLAMATH... AND WESTERN SISKIYOU COUNTY
VALLEYS. FOG AND STRATUS WILL GRADUALLY CLEAR THROUGH THE MORNING
HOURS.  EXPECT MID LEVEL CLOUDS TO MOVE INTO THE AREA TONIGHT AHEAD
OF A STRONG FRONTAL SYSTEM WITH MVFR IN LOW CLOUDS AND RAIN
BEGINNING ALONG THE COAST EARLY SATURDAY MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TO
      2 PM PDT SATURDAY FOR PZZ350-PZZ356.
     GALE WARNING FROM 2 PM TO 8 PM PDT SATURDAY FOR PZZ350-PZZ356.
     HAZARDOUS SEAS WARNING FROM 2 PM TO 8 PM PDT SATURDAY FOR
      PZZ350-PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS FROM 5 AM TO 11 AM PDT SATURDAY
      FOR PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING FROM 11 AM TO 5 PM PDT SATURDAY FOR
      PZZ370-PZZ376.
     GALE WARNING FROM 11 AM TO 5 PM PDT SATURDAY FOR PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 5 AM TO 11 AM PDT
      SATURDAY FOR PZZ370-PZZ376.

CC
Hazardous weather outlook, Apr 19, 3:15 PM PDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
215 PM PST THU APR 19 2007

ORZ023-024-026-201400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
215 PM PST THU APR 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

CLEARING SKIES THROUGH EARLY MORNING WILL BRING TEMPERATURES DOWN TO
NEAR FREEZING WHICH MAY CREATE FROST...A FROST ADVISORITY IS IN
EFFECT...SEE PRODUCT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BUNKER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 2:42 PM PDTSnow AdvisoryMFRSiskiyou40 hr

Nearby

Wind Advisories in California, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.